Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 37, NWS Memphis, TN

June 12, 20094 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Jun 12, 2009, 5:07 PM CDT for 4 counties in Mississippi. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 5:07 PM CDT (22:07 UTC)
Expired
Jun 12, 2009, 5:45 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Panola County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:10 PM CDTTSTM WND DMG7 N Oakland, MSNUMEROUS TREES WERE KNOCKED DOWN AT THE WALLACE CREEK CAMPGROUND ON THE NORTH SIDE OF ENID DAM.
Jun 12, 5:20 PM CDTTSTM WND DMGOakland, MSNUMEROUS TREES AND POWER LINES WERE KNOCKED DOWN. A FEW SHEDS WERE DAMAGED.
Jun 12, 5:25 PM CDTTSTM WND DMGWater Valley, MSA FEW TREES AND POWER LINES WERE KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:35 AM CDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 122207
TORMEG
MSC071-107-135-161-122245-
/O.NEW.KMEG.TO.W.0037.090612T2207Z-090612T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ENID...OR 8 MILES WEST
  OF GEORGE PAYNE STATE PARK...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE POPE AND VELMA. THIS WARNING ALSO INCLUDES ENID LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3421 8951 3400 8959 3405 9013 3423 9011
TIME...MOT...LOC 2208Z 275DEG 33KT 3413 9000

$$
1 follow-up statement
000 
WWUS54 KMEG 122234
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT FRI JUN 12 2009

MSC107-135-122244-
/O.CAN.KMEG.TO.W.0037.000000T0000Z-090612T2245Z/
PANOLA MS-TALLAHATCHIE MS-
534 PM CDT FRI JUN 12 2009

...THE TORNADO WARNING FOR NORTHEASTERN TALLAHATCHIE AND SOUTHEASTERN
PANOLA COUNTIES IS CANCELLED...

AT 534 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3404 8981 3417 8973 3417 8971 3420 8972
      3421 8951 3400 8959 3400 8960
TIME...MOT...LOC 2234Z 275DEG 33KT 3411 8967

$$

MSC071-161-122245-
/O.CON.KMEG.TO.W.0037.000000T0000Z-090612T2245Z/
LAFAYETTE MS-YALOBUSHA MS-
534 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN YALOBUSHA AND SOUTHWESTERN LAFAYETTE COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR VELMA...OR NEAR
WATER VALLEY...MOVING EAST AT 40 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3404 8981 3417 8973 3417 8971 3420 8972
      3421 8951 3400 8959 3400 8960
TIME...MOT...LOC 2234Z 275DEG 33KT 3411 8967

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:57 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 12, 2:57 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT FRI JUN 12 2009

.DISCUSSION...
DERECHO CURRENTLY MOVING THROUGH CENTRAL AR AT DISCUSSION TIME.
THIS STORM HAS HAD A HISTORY OF WIDESPREAD WIND DAMAGE WITH 70 MPH
PLUS WINDS REPORTED OVER AR. AHEAD OF THIS IMPRESSIVE SYSTEM...
SCATTERED TO NUMEROUS DISCRETE THUNDERSTORMS PRODUCING LARGE HAIL
HAD DEVELOPED OVER NORTH MS...WHERE SURFACE BASE CAPES WERE IN
EXCESS OF 4500 J/KG.

ENVIRONMENTAL SHEAR WAS MARGINAL...BUT CANNOT RULE OUT A FEW BRIEF
SPIN UPS ON THE LEADING EDGE OF THE DERECHO AS IT LIFTS EAST.
SEVERE THUNDERSTORM WATCH 388 WAS RECENTLY EXTENDED EAST THROUGH
THE REMAINDER OF NORTH MS AND SOUTHERN PORTIONS OF WEST TN.

THROUGH MONDAY...THE MIDSOUTH WILL REMAIN ON THE PERIPHERY OF A 592DM
500MB RIDGE CENTERED OVER TX. THIS WILL PUT THE FORECAST AREA IN
THE FAVORED TRACK FOR ADDITIONAL THUNDERSTORM CLUSTERS DROPPING
EAST SOUTHEAST FROM THE SOUTHERN PLAINS. GFS DEVELOPS ONE SUCH
SYSTEM OVER KS/OK THIS EVENING...BRINGING IT INTO THE MIDSOUTH
LATE TONIGHT. THUS FAR...NO ACTIVITY OVER THE SOUTHERN PLAINS...
BUT AN INSTABILITY AXIS WITH MID 70S DEWPOINTS WAS BUILDING NORTH
INTO CENTRAL OK. WILL CONTINUE WITH CHANCE TO LIKELY POPS
OVERNIGHT...THROUGH THERE MAY BE UP TO 10 HOURS OF RELATIVE QUITE
FOLLOWING THIS AFTERNOON/S DERECHO.

FEW CHANGES THROUGH THE EXTENDED. 12Z GFS SOLUTION BEGINNING TO
PULL AWAY FROM EARLIER RUNS BY SUPPRESSING THE UPPER RIDGE
WEST...TO THE FOUR CORNERS AND DROPPING HEIGHTS IN THE MS RIVER
VALLEY. 12Z ECMWF MAINTAINS THE ROBUST UPPER RIDGE OVER THE LOWER
MS RIVER VALLEY THROUGH LATE NEXT WEEK. GIVEN THE LARGE MODEL
DISPARITY...WILL MAINTAIN THE WARMER THAN NORMAL TEMPS THROUGH
LATE NEXT WEEK...IN LINE WITH EARLIER FORECASTS. RAIN CHANCES
BEYOND TUESDAY APPEAR LIMITED.

PWB

&&

.AVIATION...
FOR 18Z TAF CYCLE

VFR CONDITIONS EXPECTED THROUGH EARLY THIS AFTERNOON. SOME
SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
WHICH ARE NOT IN THE TAFS. HOWEVER...TAFS COVER SYSTEM MOVING
ACROSS ARKANSAS AND HAVE ESTIMATED TIMES OF FOR THIS SYSTEM MOVING
THROUGH. STORMS THIS EVENING MAY BE STRONG. SOME FOG/MIST POSSIBLE
EARLY TOMORROW.

TLSJR

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  91  74  88 /  60  20  20  40
MKL  68  89  70  87 /  50  30  10  40
JBR  69  89  70  87 /  50  20  30  40
TUP  71  89  71  90 /  60  30  10  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 12, 11:29 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 AM CDT FRI JUN 12 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1129 AM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...SOUTH OF A LINE
FROM WALNUT RIDGE ARKANSAS TO JACKSON TENNESSEE TO SAVANNAH
TENNESSEE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES NORTH OF
THIS LINE.

A VERY UNSTABLE ATMOSPHERE AND A STALLED SURFACE FRONT WILL
PREVAIL OVER THE MIDSOUTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS
ARE EXPECTED TO FORM ALONG AND TO THE SOUTH OF THE COLD FRONT...
WHICH EXTENDS ALONG NORTHERN PORTIONS OF THE MODERATE RISK AREA.
THESE SCATTERED THUNDERSTORMS WILL PRECEDE THE POSSIBLE ARRIVAL OF
A THUNDERSTORM COMPLEX MOVING INTO THE MIDSOUTH FROM CENTRAL
ARKANSAS.

ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...THE PRIMARY
SEVERE WEATHER THREAT THROUGH THIS EVENING WILL BE DAMAGING WINDS
IN EXCESS OF 70 MPH... WITH A SECONDARY THREATS OF LARGE HAIL AND
FLASH FLOODING. THE FLASH FLOOD THREAT LIKELY BE GREATEST NEAR THE
STALLED FRONT...WHERE STORMS ARE MORE LIKELY TO TRAIN OVER THE SAME
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDSOUTH
ON SATURDAY. THE SLIGHT RISK WILL CONTINUE INTO SUNDAY FOR NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THE MAIN
THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...ESPECIALLY OVER THE MODERATE RISK AREA.

PWB

In the hours before

Local storm report, Jun 12, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0307 PM     TSTM WND DMG     6 N ABERDEEN            33.92N 88.55W
06/12/2009                   MONROE             MS   EMERGENCY MNGR

            TREE DOWN ON HWY 25 S

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

&&

JEB
Local storm report, Jun 12, 4:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0307 PM     TSTM WND DMG     6 N ABERDEEN            33.92N 88.55W
06/12/2009                   MONROE             MS   EMERGENCY MNGR

            TREE DOWN ON HWY 25 S

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

0455 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
06/12/2009                   TATE               MS   EMERGENCY MNGR

            TREES, POWER LINES DOWN

&&

JEB
Local storm report, Jun 12, 4:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0307 PM     TSTM WND DMG     6 N ABERDEEN            33.92N 88.55W
06/12/2009                   MONROE             MS   EMERGENCY MNGR

            TREE DOWN ON HWY 25 S

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

0450 PM     HAIL             LYON                    34.22N 90.54W
06/12/2009  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0455 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
06/12/2009                   TATE               MS   EMERGENCY MNGR

            TREES, POWER LINES DOWN

&&

JEB
Local storm report, Jun 12, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0307 PM     TSTM WND DMG     6 N ABERDEEN            33.92N 88.55W
06/12/2009                   MONROE             MS   EMERGENCY MNGR

            TREE DOWN ON HWY 25 S

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

0450 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
06/12/2009                   DESOTO             MS   TRAINED SPOTTER

            50-60MPH AT CHURCH AND BRADLEY

0450 PM     HAIL             LYON                    34.22N 90.54W
06/12/2009  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0455 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
06/12/2009                   TATE               MS   EMERGENCY MNGR

            TREES, POWER LINES DOWN

&&

JEB
Local storm report, Jun 12, 5:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0307 PM     TSTM WND DMG     6 N ABERDEEN            33.92N 88.55W
06/12/2009                   MONROE             MS   EMERGENCY MNGR

            TREE DOWN ON HWY 25 S

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

0444 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/12/2009  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

0450 PM     HAIL             LYON                    34.22N 90.54W
06/12/2009  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0450 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
06/12/2009                   DESOTO             MS   TRAINED SPOTTER

            50-60MPH AT CHURCH AND BRADLEY

0455 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
06/12/2009                   TATE               MS   EMERGENCY MNGR

            TREES, POWER LINES DOWN

&&

JEB
Local storm report, Jun 12, 5:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 NE BRUCE              34.04N 89.28W
06/12/2009                   CALHOUN            MS   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
            141

0320 PM     HAIL             OXFORD                  34.36N 89.53W
06/12/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

0345 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/12/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
            UNIVERSITY OF MISSISSIPPI CAMPUS

0350 PM     HAIL             BATESVILLE              34.32N 89.94W
06/12/2009  E1.00 INCH       PANOLA             MS   TRAINED SPOTTER

0415 PM     TSTM WND DMG     LEXA                    34.60N 90.75W
06/12/2009                   PHILLIPS           AR   EMERGENCY MNGR

            TREES DOWN

0421 PM     TORNADO          1 N WALDENBURG          35.58N 90.93W
06/12/2009                   POINSETT           AR   TRAINED SPOTTER

0440 PM     TSTM WND GST     10 W SENATOBIA          34.62N 90.15W
06/12/2009  M58.00 MPH       TATE               MS   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

0444 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/12/2009  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

0444 PM     TSTM WND GST     1 S OLIVE BRANCH        34.94N 89.83W
06/12/2009  E70.00 MPH       DESOTO             MS   AMATEUR RADIO

0450 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
06/12/2009                   DESOTO             MS   TRAINED SPOTTER

            50-60MPH AT CHURCH AND BRADLEY

0450 PM     HAIL             LYON                    34.22N 90.54W
06/12/2009  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0455 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
06/12/2009                   TATE               MS   EMERGENCY MNGR

            TREES, POWER LINES DOWN

&&

JEB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:07 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc38 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha48 min
Jun 12, 2:15 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe45 min
Jun 12, 2:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe36 min
Jun 12, 2:43 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc47 min
Jun 12, 3:00 PM CDTSevere Thunderstorm WarningMEGMonroe45 min
Jun 12, 3:03 PM CDTSevere Thunderstorm WarningMEGPanola42 min
Jun 12, 3:10 PM CDTSevere Thunderstorm WarningMEGLafayette31 min
Jun 12, 3:16 PM CDTAreal Flood AdvisoryMEGCalhoun119 min
Jun 12, 3:19 PM CDTFlash Flood WarningMEGPanola116 min
Jun 12, 3:26 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc23 min
Jun 12, 3:27 PM CDTSevere Thunderstorm WarningMEGMonroe31 min
Jun 12, 3:33 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union42 min
Jun 12, 3:37 PM CDTSevere Thunderstorm WarningMEGTunica38 min
Jun 12, 3:39 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Union51 min
Jun 12, 3:43 PM CDTSevere Thunderstorm WarningMEGPanola47 min
Jun 12, 4:09 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica51 min
Jun 12, 4:11 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie49 min
Jun 12, 4:12 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica48 min
Jun 12, 4:14 PM CDTSevere Thunderstorm WarningMEGLee, Union46 min
Jun 12, 4:21 PM CDTFlash Flood WarningMEGDeSoto3 hr
Jun 12, 4:24 PM CDTTornado WarningMEGDeSoto36 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola47 min
Jun 12, 4:29 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo46 min
Jun 12, 4:31 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman29 min
Jun 12, 4:46 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tippah44 min
Jun 12, 4:50 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tippah, Union25 min
Jun 12, 4:53 PM CDTSevere Thunderstorm WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 6 more52 min
Jun 12, 4:56 PM CDTFlash Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica and 1 more3 hr
Jun 12, 4:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo34 min
Jun 12, 4:58 PM CDTTornado WarningMEGBenton, DeSoto, Marshall32 min
Jun 12, 5:12 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo48 min
Jun 12, 5:24 PM CDTSevere Thunderstorm WarningMEGBenton, Calhoun, Lafayette, Marshall, Panola, Pontotoc and 4 more51 min
Jun 12, 5:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah43 min
Jun 12, 5:35 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Tallahatchie, Yalobusha3 hr
Jun 12, 5:50 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Lafayette, Lee and 5 more40 min
Jun 12, 5:53 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah, Tishomingo52 min
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo38 min
Jun 12, 6:29 PM CDTSevere Thunderstorm WarningMEGChickasaw6 min
Jun 12, 6:41 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo49 min
Jun 12, 6:43 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe26 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.